# SDR 2008UALA05467

- Difficulty date: August 25, 2008
- Submitted: August 28, 2008
- Operation: Air carrier
- Aircraft: N665UA
- Make and model: Boeing 767322
- Aircraft serial: 29237
- Aircraft time: 35,664 hours, 10,050 cycles
- Engine: Pwa PW4056
- Engine time: 34,407 hours, 9,653 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Lt Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

LEFT ENGINE SURGE DET STATUS MSG.  FOUND METAL IN THE TAILPIPE.  THE ENGINE WAS REPLACED AT PRIOR TO FURTHER FLIGHT.  SHOP TEARDOWN REVEALED THAT THE ENGINE HAD SUFFERED AN HP TURBINE STAGE-2 BLADE UNDER PLATFORM STRESS CORROSION (SCC) FAILURE.  ONE BLADE FRACTURED AT THE PLATFORM, WITH A PORTION OF THE PLATFORM MISSING.  THIS CAUSED FAILURE OF THREE ADJACENT BLADES.  MANUFACTURER HAS INTRODUCED A NEW MATERIAL BLADE WITH AN IMPROVED UNDER PLATFORM COATING TO PRECLUDE SCC FAILURES.
